Alert archive / Indiana / Gale Warnings in 2020
Gale Warning 12, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Apr 12, 2020, 4:11 AM EDT. It took effect at Apr 13, 2020, 5:00 AM EDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2020, 4:11 AM EDT (08:11 UTC)
- In effect from
- Apr 13, 2020, 5:00 AM EDT
- Expired
- Apr 13, 2020, 8:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
277 WHUS73 KIWX 120811 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 411 AM EDT Sun Apr 12 2020 LMZ043-046-121700- /O.UPG.KIWX.GL.A.0010.200413T0900Z-200414T0300Z/ /O.NEW.KIWX.GL.W.0012.200413T0900Z-200414T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 411 AM EDT Sun Apr 12 2020 ...GALE WARNING IN EFFECT FROM 5 AM TO 11 PM EDT MONDAY... The National Weather Service in Northern Indiana has issued a Gale Warning, which is in effect from 5 AM to 11 PM EDT Monday. The Gale Watch is no longer in effect. * WINDS...West gales 35 knots. Gusts to 45 knot gales. A few gusts to 50 knot storms possible Monday morning. * WAVES...8 to 12 feet, occasionally to 15 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
7 follow-up statements
651 WHUS73 KIWX 121503 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1103 AM EDT Sun Apr 12 2020 LMZ043-046-122315- /O.CON.KIWX.GL.W.0012.200413T0900Z-200414T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1103 AM EDT Sun Apr 12 2020 ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT MONDAY... * WINDS...West gales 35 knots. Gusts to 45 knot gales. A few gusts to 50 knot storms possible Monday morning. * WAVES...8 to 12 feet, occasionally to 15 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
294 WHUS73 KIWX 121931 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 331 PM EDT Sun Apr 12 2020 LMZ043-046-130345- /O.CON.KIWX.GL.W.0012.200413T0900Z-200414T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 331 PM EDT Sun Apr 12 2020 ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT MONDAY... * WINDS...West gales 35 knots. Gusts to 45 knot gales. A few gusts to 50 knot storms possible Monday morning. * WAVES...8 to 12 feet, occasionally to 15 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
945 WHUS73 KIWX 130132 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 932 PM EDT Sun Apr 12 2020 LMZ043-046-130945- /O.CON.KIWX.GL.W.0012.200413T0900Z-200414T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 932 PM EDT Sun Apr 12 2020 ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT MONDAY... * WINDS...West gales 25 to 35 knots. Gusts to 40 knot gales. A few gusts to 50 knot storms possible Monday morning. * WAVES...8 to 14 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
172 WHUS73 KIWX 130857 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 457 AM EDT Mon Apr 13 2020 LMZ043-046-131700- /O.CON.KIWX.GL.W.0012.200413T0900Z-200414T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 457 AM EDT Mon Apr 13 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...West to northwest gales 25 to 35 knots. Gusts to 40 knot gales. A few gusts to 45 knot gales possible this morning. * WAVES...8 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
900 WHUS73 KIWX 131506 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1106 AM EDT Mon Apr 13 2020 LMZ043-046-132315- /O.CON.KIWX.GL.W.0012.000000T0000Z-200414T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1106 AM EDT Mon Apr 13 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...West to northwest gales 25 to 35 knots. Gusts to 40 knot gales. A few gusts to 45 knot gales possible this morning. * WAVES...8 to 12 feet, occasionally to 15 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
727 WHUS73 KIWX 132010 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 410 PM EDT Mon Apr 13 2020 LMZ043-046-140300- /O.CON.KIWX.GL.W.0012.000000T0000Z-200414T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 410 PM EDT Mon Apr 13 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...West winds to 25 knots. Gusts up to 35 knot gales. * WAVES...5 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
245 WHUS73 KIWX 140000 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 800 PM EDT Mon Apr 13 2020 LMZ043-046-140800- /O.CAN.KIWX.GL.W.0012.000000T0000Z-200414T0300Z/ /O.NEW.KIWX.SC.Y.0034.200414T0000Z-200414T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 800 PM EDT Mon Apr 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT TUESDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect until 11 AM EDT Tuesday. The Gale Warning has been cancelled. * WINDS...West winds 15 to 25 knots. Gusts up to 30 knots through midnight. West winds diminishing to 10 to 20 knots Tuesday. * WAVES...5 to 10 feet subsiding to 4 feet or less by late Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Apr 12, 4:01 AM EDT, 10 minutes earlier.
Area forecast discussion, Apr 12, 4:01 AM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
401 AM EDT Sun Apr 12 2020
.SYNOPSIS...
Issued at 351 AM EDT Sun Apr 12 2020
Low pressure will rapidly develop later today track into the
region tonight and Monday, bringing increasing chances for showers
and maybe a few thunderstorms. Strong winds will overspread the
area Monday morning with falling temperatures.A cold weather
pattern is then expected for the remainder of next week.
&&
.SHORT TERM...(Today through Monday)
Issued at 351 AM EDT Sun Apr 12 2020
Roller coaster ride of weather conditions over the next 24 to 36
hours with chances for showers and storms, very strong winds and
plummeting temps.
Area of showers associated with initial 850 mb front, was scooting
out of the area with a lull in precip noted, which may last for most
of the day. Area to watch through the morning will be some scattered
convection back across N MO/S IA that is trying to move east. Hi res
models (at least the ones that pick up on it) generally fizzle it
out before reaching here. The lull in precip as well as maybe some
breaks in the clouds should allow many spots to reach into the 60s
again.
Low pressure still forecast to rapidly deepen tonight into Monday
morning as it races NE, likely passing over the forecast area
between 6 and 12Z Mon. Challenges lie with thunder (isol stg-svr
storm??) chances as well as timing of cold front and significant
increase in wind speeds. HRRR/RAP have been indicating a slug of at
least a few hundred J/KG of MUCAPE and sfc theta-e values pushing
320 to 330 K. There could be a narrow window SE of I-69 where a
strong storm could develop. While chances are lower across the
remainder of the area, did still keep with token slgt chc of
thunder. Rainfall amounts continue to creep down with most spots
probably only seeing around a half inch for basin averages. Forward
speed of any showers or storms will be quite fast, easily 40 to 50
mph, keeping heavy rain threat minimal.
All signs still point towards mid to high end advisory level winds,
especially within first few hours of the frontal passage.
HRRR/GFS/NAM remain fairly aggressive on wind speeds with gust
potential near/above warning criteria still there. EC has backed off
on the stronger winds and even GFS BUFKIT data not showing quite as
strong (as in less 50 kt or higher gusts). After much collaboration
and in house discussion have opted to let watch stand and allow day
shift to look at new data before locking them into anything.
Regardless, a blustery day will be in store with falling temps
through the morning and a limited potential for a bit of recovery in
the afternoon with clearing skies as 925 mb temps climb a few
degrees.
&&
.LONG TERM...(Monday Night through Saturday)
Issued at 351 AM EDT Sun Apr 12 2020
Main focus of the forecast was short term so few changes made as
pattern will be generally cold and initially dry into Weds before
series of weak waves bring sporadic chances for rain/snow showers.
It will take until the upcoming weekend for any appreciable chance
to see closer to normal temperatures in advance of the next
system.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1215 AM EDT Sun Apr 12 2020
Leading sw disturbance through wrn IN and attendant rain shield
within elevated theta-e/moisture surge will advance quickly ewd near
term with perhaps a brief/transient MVFR vsby restriction in mod
rain.
Otherwise VFR flight rule will persist until mid evening timed with
arrival of better low level moisture ahead of rapidly deepening mid
MS valley cyclone. Thereafter tandem affects of increasing deep
layered ascent/mass flux will yield increasing rainfall and eventual
widespread IFR.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...High Wind Watch from late tonight through Monday evening for
INZ003>009-012>018-020-022>027-032>034.
Lakeshore Flood Warning from 7 AM to 10 PM CDT Monday for INZ003.
MI...High Wind Watch from late tonight through Monday evening for
MIZ077>081.
Lakeshore Flood Warning from 8 AM to 11 PM EDT Monday for MIZ077.
OH...High Wind Watch from late tonight through Monday evening for
OHZ001-002-004-005-015-016-024-025.
LM...Gale Warning from 5 AM to 11 PM EDT Monday for LMZ043-046.
&&
SYNOPSIS...Fisher
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...T
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Apr 11, 3:12 PM EDT, 12 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 312 PM EDT Sat Apr 11 2020 INZ003-MIZ077-121915- La Porte-Berrien- 312 PM EDT Sat Apr 11 2020 /212 PM CDT Sat Apr 11 2020/ ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... ...LAKESHORE FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. Lakeshore Flood Watch. West to northwest winds of 25 to 35 mph, with gusts between 50 and 60 mph are possible Monday. The strong winds will result in an increased risk of lakeshore flooding and beach erosion. Temperatures early Tuesday may be able to drop to or slightly below freezing. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-121915- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 312 PM EDT Sat Apr 11 2020 /212 PM CDT Sat Apr 11 2020/ ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. West to northwest winds of 25 to 35 mph, with gusts of 50 to 60 mph, are possible Monday. Temperatures early Tuesday may be able to drop to or slightly below freezing. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-121915- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 312 PM EDT Sat Apr 11 2020 ...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 4:11 AM EDT | Lakeshore Flood Warning | IWX | 40 hr | |
| Apr 12, 3:16 PM EDT | Wind Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.